MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number VBJR050502A
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Damaged by Another Device (2915)
Health Effect - Clinical Code Intimal Dissection (1333)
Date of Event 10/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium apl, which in covalently bound to the device surface, and is essentially|non-eluting.
 
Event or Problem Description
The following was reported to gore: the physician had left common femoral artery(cfa) access and wanted to go up and over to the right to treat the external iliac artery.The physician attempted to bareback a 5x5cm gore® viabahn® endoprosthesis with heparin bioactive surface(vsx) up and over the bifurcation through a short 6fr x 10cm pinnacle sheath on a v-18 wire.It was observed that on the right side was a right common iliac stent right at the aortic bifurcation.The viabahn stent became stuck on the old right common iliac stent and when the physician attempted to apply more pressure the viabahn stent catheter appeared to either get kinked or stuck on the wire.Attempts were made to remove the device, and were unsuccessful.At some point the stent catheter fractured and the stent portion along with the deployment string separated from the rest of the catheter.At this point the physician gained right cfa access and inserted an 8fr sheath to attempt retrieval.A 10mm ensnare was used to capture the stent.The stent would not track through the 8fr sheath so the doctor pulled the sheath and stent out in tandem.Removal was successful.The physician decided to insert another viabahn (b)(4) through the right cfa and successfully deployed and completed the case.Patient harm: it was noted that a dissection of the right cfa occurred at some point during the retrieval or removal of the 8fr sheath.The doctor consulted with a vascular surgeon who believes the cfa should be fine.Upon follow-up with the patient on (b)(6) 2020, the right cra dissection still existed but did not appear to be flow limiting.It is not believed that further action will be taken, and the patient should heal fine.
 
Additional Manufacturer Narrative
H6: 213 code, a review of the manufacturing records confirmed the lot met pre-release manufacturing specifications.
 
Additional Manufacturer Narrative
Updated patient age and gender.H6 - investigation conclusions, updated code to 4311 (adverse event related to procedure) and 61 (unintended use error caused or contributed to event).

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
nick lafave
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key10864641
Report Number2017233-2020-01460
Device Sequence Number2863249
Product Code NIP
UDI-Device Identifier00733132623907
UDI-Public00733132623907
Combination Product (Y/N)Y
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2022
Device Model NumberVBJR050502A
Device Catalogue NumberVBJR050502A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/05/2020
Supplement Date Received by Manufacturer09/02/2021
11/22/2021
Initial Report FDA Received Date11/18/2020
Supplement Report FDA Received Date09/02/2021
11/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/03/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexMale